Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jul 15, 2013, 6:00 AM EDT for Manatee County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 6:00 AM EDT (10:00 UTC)
- Expired
- Jul 15, 2013, 10:46 AM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.01 ft at Jul 15, 2013, 5:00 AM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
331
WGUS42 KTBW 151000
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 AM EDT MON JUL 15 2013
...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE MANATEE RIVER AT MYAKKA HEAD...
.RECENT RAINFALL HAS RUNOFF INTO THE MANATEE RIVER AND CAUSED IT TO FLOOD AT MYAKKA HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-151518-
/O.NEW.KTBW.FL.W.0013.130715T1000Z-130715T1518Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T0918Z.NO/
600 AM EDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM EARLY THIS MORNING UNTIL THIS MORNING
* AT 5 AM MONDAY THE STAGE WAS...11 FEET
* FLOOD STAGE IS 11 FEET
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATER THIS MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON JUN 27
1996.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MANATEE
MYAKKA HEAD 11 11.0 MON 05 AM 10.1 9.7 8.1 7.0 5.62 follow-up statements
129
WGUS82 KTBW 151025
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
625 AM EDT MON JUL 15 2013
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MANATEE RIVER NEAR MYAKKA HEAD...
.RECENT HEAVY RAINFALL IN THE MANATEE RIVER BASIN HAS CAUSED THE MANATEE RIVER TO RISE ABOVE FLOOD STAGE THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC081-151800-
/O.EXT.KTBW.FL.W.0013.000000T0000Z-130715T1800Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T1200Z.NO/
625 AM EDT MON JUL 15 2013
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THIS AFTERNOON.
* AT 6 AM MONDAY THE STAGE WAS 11.02 FEET.
* FLOOD STAGE IS 11 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATER THIS MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MANATEE
MYAKKA HEAD 11 11.02 MON 6 AM 11.0 9.6 8.0 6.5 5.3
$$076
WGUS82 KTBW 151446
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1046 AM EDT MON JUL 15 2013
...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...MYAKKA RIVER AT MYAKKA RIVER
STATE PARK. THE FLOOD WARNING FOR THE MANATEE RIVER AT MYAKKA HEAD IS CANCELLED.
.RECENT HEAVY RAINFALL HAS CAUSED LOCAL RIVERS TO RISE TO NEAR FLOOD
STAGE OR ABOVE. CONTINUED AFTERNOON STORMS WILL ALLOW FOR RIVERS TO REMAIN
ELEVATED THROUGHOUT THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC115-160846-
/O.CON.KTBW.FL.W.0008.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.130704T1445Z.130707T1345Z.000000T0000Z.NO/
1046 AM EDT MON JUL 15 2013
THE FLOOD WARNING CONTINUES FOR
THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* UNTIL FURTHER NOTICE
* AT 10 AM MONDAY THE STAGE WAS 7.2 FEET
* FLOOD STAGE IS 7.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY WEDNESDAY EARLY AFTERNOON
THEN BEGIN FALLING.
* IMPACT...AT 8.0 FEET...THE MAIN PARK ROAD FLOODS.
* IMPACT...AT 7.0 FEET...TRAILS...PICNIC AREAS...AND PARKING LOTS FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET ON JUN 30
2012.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MYAKKA
MYAKKA RIVE 7 7.2 MON 10 AM 7.3 7.3 7.3 7.2 7.1
$$
FLC081-151516-
/O.CAN.KTBW.FL.W.0013.000000T0000Z-130715T1800Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T1030Z.NO/
1046 AM EDT MON JUL 15 2013
THE FLOOD WARNING IS CANCELLED FOR
THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THIS AFTERNOON
* AT 10 AM MONDAY THE STAGE WAS 10.7 FEET
* FLOOD STAGE IS 11.0 FEET
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.
AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON AUG 15
2012.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
MANATEE
MYAKKA HEAD 11 10.7 MON 10 AM 9.4 7.9 6.9 5.6 4.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 15, 3:41 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 15, 3:41 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 341 AM EDT MON JUL 15 2013 ...CHANGE IN PATTERN WITH EASTERLY FLOW RETURNING ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA... .SHORT TERM (TODAY - WEDNESDAY)... A RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE EASTERN THIRD OF THE UNITED STATES AS AN UNUSUAL...AND UNSEASONABLE...UPPER LEVEL LOW MOVES WEST INTO THE GREAT PLAINS. BY THE END OF THE SHORT TERM...THE HIGH PRESSURE AREA WILL CONTROL WEATHER EAST OF THE ROCKIES...BRINGING SOARING TEMPERATURES TO MUCH OF THE COUNTRY. THANKS TO THE LOCATION OF THE FLORIDA PENINSULA BETWEEN THE ATLANTIC OCEAN AND GULF OF MEXICO...TEMPERATURES SHOULD BE WARMER THAN THEY HAVE BEEN LATELY BUT NOT AS OPPRESSIVE AS EXPECTED OVER MUCH OF THE EASTERN HALF OF THE COUNTRY THIS WEEK...CLIMBING INTO THE LOWER 90S ON WEDNESDAY ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA. THE EASTERLY FLOW WILL KEEP A CONTINUOUS STREAM OF AIR COMING TOWARDS WEST CENTRAL AND SOUTHWEST FLORIDA FROM THE EAST COAST. THE AIR WILL HAVE AN OPPORTUNITY TO MODERATE OVER THE PENINSULA WHICH WILL MAKE THE WEST COAST WARMER THAN THE EAST COAST AS TEMPERATURES BEGIN TO RETURN TO A MORE SUMMER-LIKE FEEL. MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAY INITIATE TO THE EAST WITH THE EAST COAST SEA BREEZE OR A WEAK TROUGH...AND THEN RIDE THE EASTERLY FLOW INTO THE CWA. THIS WILL LIKELY MEAN A LATER TIMING FOR CONVECTION THAN WE HAVE SEEN IN THE PAST FEW DAYS AS THE PATTERN SHIFTS. CONTINUED WITH POPS A SMUDGE HIGHER THAN GUIDANCE. BELIEVE THAT GUIDANCE IS A BIT MORE REALISTIC FOR TODAY COMPARED TO PREVIOUS DAYS THANKS TO SOME DRIER AIR EXPECTED TO FILTER THROUGH THE AREA OVER THE NEXT FEW DAYS. THE CHANGE IN PATTERN SHOULD EFFECTIVELY CUT OFF THE TROPICAL AIR FROM THE CARIBBEAN AND ALLOW THE AREA TO RETURN TO OUR NORMAL DIURNAL THUNDERSTORM PATTERN. USED A MAV/MET BLEND FOR TEMPERATURES...FELT THE DIFFERENCES BETWEEN GUIDANCE SOLUTIONS WAS MINIMAL. .LONG TERM (WEDNESDAY NIGHT - SUNDAY)... VERY LITTLE CHANGE IN THE OVERALL FORECAST PHILOSOPHY FROM YESTERDAY AT THIS TIME WITH THE GFS AND ECMWF REMAINING IN GOOD AGREEMENT WITH SYNOPTIC SCALE FEATURES WITH A BLEND BEING USED. A SPRAWLING AND STRONG UPPER LEVEL RIDGE AND ATTENDANT SURFACE HIGH OVER THE OHIO VALLEY WEDNESDAY NIGHT WILL WEAKEN AND SINK SOUTHEAST WITH THE UPPER RIDGE RE-ESTABLISHING ITSELF ACROSS THE WESTERN ATLANTIC AND RIDGING WEST ACROSS THE SOUTH CENTRAL PENINSULA BY THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND WITH THE ATTENDANT SURFACE RIDGE AXIS ALSO SINKING SOUTH AND ALIGNING ITSELF EAST TO WEST ACROSS THE CENTRAL PENINSULA. SLIGHTLY DRIER AIR ADVECTING IN FROM THE ATLANTIC AROUND THE SOUTHERN PERIPHERY OF THE UPPER LEVEL RIDGE TO THE NORTH WILL SUPPORT LOWER RAIN CHANCES (POPS 30 TO 40 PERCENT RANGE) ACROSS THE FORECAST AREA ON THURSDAY WITH HIGHEST SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWER AND THUNDERSTORM COVERAGE EXPECTED ACROSS SOUTHERN MOST ZONES DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE THE DEEPEST MOISTURE WILL RESIDE. DURING FRIDAY AND INTO THE UPCOMING WEEKEND AMPLE MOISTURE WILL SUPPORT A CONTINUATION OF SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. WITH THE SURFACE RIDGE AXIS SINKING SOUTH ACROSS THE CENTRAL PENINSULA HIGHEST RAIN CHANCES WILL SHIFT TO INLAND LOCATIONS AS A SOUTH TO SOUTHWEST FLOW DEVELOPS ALLOWING THE WEST COAST SEA BREEZE TO MOVE FURTHER INLAND EACH AFTERNOON. NEAR SEASONAL LEVEL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD WITH OVERNIGHT LOWS IN THE LOWER 70S INLAND AREAS...AND MID 70S ALONG THE COAST...WITH DAYTIME HIGHS IN THE UPPER 80S ALONG THE COAST AND LOWER 90S INLAND. && .AVIATION... BRIEF IFR CEILINGS MAY AFFECT THE TERMINALS BETWEEN 09 AND 12Z THIS MORNING AS MID LEVEL CLOUDS THIN OUT...OTHERWISE VFR IS EXPECTED. AMPLE MOISTURE AND DAYTIME HEATING WILL LEAD TO SCATTERED DIURNAL SHOWERS AND STORMS DEVELOPING ACROSS THE REGION AFTER 16Z. HAVE DEPICTED VCTS FOR NOW GIVEN UNCERTAINTY IN TIMING AND COVERAGE OF STORMS...BUT BRIEF TEMPO MVRF/IFR CONDITIONS COULD BE NEEDED IN AMENDMENTS LATER TODAY. OUTSIDE OF THE CONVECTION VFR IS EXPECTED. EAST SOUTHEAST WINDS AROUND 5 KNOTS THIS MORNING WILL BECOME WEST TO NORTHWEST AFTER 19Z AS THE WEST COAST SEA BREEZE DEVELOPS. && .MARINE... A RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE EASTERN UNITED STATES. EAST WINDS WILL PREVAIL WITH THE HIGH PRESSURE DOMINATING THE REGION...THOUGH VARIABLE AND GUSTY WINDS ARE POSSIBLE AROUND CONVECTION. THE WARM WATERS MAY ALLOW SHOWERS AND THUNDERSTORMS TO PERSIST OVERNIGHT THROUGH MUCH OF THE WEEK. OTHER THAN SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE WATERS...CONDITIONS FOR MARINERS SHOULD STAY BELOW SCEC THROUGH THE WEEK EXCEPT IN THE OVERNIGHTS WHERE THE OUTER WATERS COULD REACH SCEC CRITERIA THANKS TO SURGES FROM THE EASTERLY FLOW. && .FIRE WEATHER... ABUNDANT MOISTURE AND RECENT RAINFALL WILL MITIGATE FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 88 74 90 76 / 60 30 50 30 FMY 89 73 92 74 / 50 30 50 30 GIF 90 72 91 73 / 60 30 50 20 SRQ 89 73 91 74 / 60 30 50 30 BKV 90 72 91 71 / 60 30 50 20 SPG 89 77 90 78 / 60 30 50 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jul 15, 5:22 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT MON JUL 15 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-152330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 522 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE DURING THE AFTERNOON AND EVENING HOURS TODAY. A STRONGER EASTERLY WIND FLOW WILL KEEP THE WEST COAST SEA BREEZE CLOSE TO THE WEST COAST WHERE THE HIGHEST RAIN CHANCES AND COVERAGE OF STORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING AND GUSTY WINDS WILL ACCOMPANY THE STORMS TODAY AS THEY MOVE TO THE WEST AT 10 TO 15 MPH. REMEMBER IF THUNDER IS HEARD OR LIGHTING IS OBSERVED MOVE INDOORS IMMEDIATELY. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS TODAY. THE HEAVY RAINFALL COULD CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAY. MOTORISTS SHOULD SLOW AND EXERCISE CAUTION IF ENCOUNTERING HEAVY RAIN TODAY. MOTORISTS SHOULD NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ...RIVER FLOOD IMPACT... A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MYAKKA RIVER AT THE MYAKKA RIVER STATE PARK. THE MYAKKA RIVER WILL CONTINUE RISING OVER THE NEXT FEW DAYS AND ANY ADDITIONAL HEAVY RAINFALL TODAY COULD CAUSE A FURTHER RISE IN WATER LEVELS AND MORE PRONOUNCED FLOODING ALONG THE RIVER THROUGH THE WEEK. RESIDENTS LIVING ALONG THE RIVER SHOULD REMAIN ALERT TO ANY RAPID RISES IN WATERS LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... AMPLE MOISTURE AND DAYTIME HEATING WILL CONTINUE TO SUPPORT SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE REGION EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. AN EASTERLY STEERING FLOW WILL CONTINUE TO SUPPORT HIGHEST RAIN CHANCES FOR STORMS ALONG COASTAL LOCATIONS THROUGH THURSDAY. DURING FRIDAY AND INTO THE UPCOMING WEEKEND A DEVELOPING SOUTHWESTERLY FLOW WILL SHIFT HIGHEST CHANCES FOR STORMS OVER INLAND LOCATIONS EACH AFTERNOON AS THE WEST COAST SEA BREEZE MOVES INLAND AND COLLIDES WITH THE EAST COAST BOUNDARY. STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINS...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:39 AM EDT | River Flood Warning | TBW | DeSoto | 24 hr |
| Jul 15, 6:30 PM EDT | Special Weather Statement | TBW | Manatee | 45 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.